Thunderstorm Wind, Ellis
- When
- August 7, 2:00 PM CST
- Where
- Ellis County, Arnett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.140, -99.770
No damage was reported.
On the evening of the 7th, scattered to widespread storms fired along a stationary boundary across western and northern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
On the evening of the 7th, scattered to widespread storms fired along a stationary boundary across western and northern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 7, 1:54 PM CST, 6 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
254 PM CDT SUN AUG 7 2016
.DISCUSSION...
Scattered to numerous storms expected mainly over northwest and
north-central Oklahoma...north of quasi stationary front. Damaging
wind gusts will be the primary severe weather impact with the
strongest storms through early evening. Heavy rain impacts will
also be monitored over north-central Oklahoma through the evening.
Will spread rain chances over central Oklahoma this evening into
the overnight hours for potential storm development near outflow
boundaries. With the synoptic front slow to exit and residual
outflows tomorrow...will follow model solutions of at least
scattered thunderstorms again Monday afternoon into the evening
hours with higher-end pops from initializations.
Overall decrease in convection chances Tuesday through Thursday
before storm chances increase significantly Thursday night into
next weekend. This will be associated with a more substantial
change in airmass as Northern/Central Plains long wave trough
progresses eastward.
Will not make any changes to going Heat Advisory products.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 97 75 97 / 40 30 30 10
Hobart OK 75 100 75 100 / 20 30 30 10
Wichita Falls TX 77 102 78 102 / 10 20 20 10
Gage OK 72 97 74 98 / 50 20 30 20
Ponca City OK 74 93 76 97 / 60 30 20 20
Durant OK 76 100 77 100 / 20 20 20 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 7 PM CDT this evening for OKZ027>032-039>043-
045>048-050>052.
Heat Advisory from noon to 7 PM CDT Monday for OKZ031-032-
041>043-046>048-050>052.
TX...None.
&&
04/11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1229 PM CDT SUN AUG 7 2016 OKZ004>048-050>052-TXZ083>090-081200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1229 PM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MARGINAL RISK COVERS THE NORTHERN HALF OF OKLAHOMA...THE I-40 CORRIDOR TO THE KANSAS BORDER. ISOLATED TO SCATTERED STORMS ARE EXPECTED TO DEVELOP ALONG A SLOWED SURFACE BOUNDARY AS IT PUSHES SOUTHWARD OUT OF KANSAS. THE BEST CHANCE FOR SHOWERS AND STORMS WILL BE IN NORTHERN OKLAHOMA. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH WINDS GUSTS TO 60 MPH THE PRIMARY HAZARD... ALONG WITH LOCALLY HEAVY RAINFALL... AND FREQUENT LIGHTNING. .HEAT... HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON. HEAT INDEX VALUES EXCEEDING 105 DEGREES WILL BE POSSIBLE IN SOME LOCATIONS. A HEAT ADVISORY IS IN EFFECT FOR PARTS OF CENTRAL... SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FOR AT LEAST PART OF THE AREA THROUGH THE UPCOMING WEEK. THE HIGHEST CHANCES WILL BE MONDAY THEN AGAIN FRIDAY INTO SATURDAY. THE RISK FOR SEVERE WEATHER IS LOW. .HEAT... THE HOT CONDITIONS WILL CONTINUE THIS WEEK WITH TRIPLE DIGIT HEAT INDICES... SOME OF WHICH WILL EXCEED 105 DEGREES.. ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT FOR PARTS OF CENTRAL AND SOUTHERN OKLAHOMA MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. EM/KURTZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CDT SUN AUG 7 2016
OKZ009-071945-
ELLIS OK-
219 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELLIS COUNTY UNTIL
245 PM CDT...
AT 218 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES NORTHWEST OF SHATTUCK TO 5 MILES EAST OF
HIGGINS...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SHATTUCK...ARNETT AND GAGE.
LAT...LON 3648 9978 3629 9967 3610 9969 3606 9998
3622 9995 3636 9997
TIME...MOT...LOC 1918Z 260DEG 7KT 3632 9994 3613 9994
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT SUN AUG 7 2016
OKZ009-010-072015-
ELLIS OK-WOODWARD OK-
248 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELLIS AND SOUTHWESTERN
WOODWARD COUNTIES UNTIL 315 PM CDT...
AT 247 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF GAGE TO NEAR ARNETT...MOVING NORTHEAST AT
20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SHATTUCK...ARNETT...GAGE...FARGO...HARMON AND TANGIER.
LAT...LON 3659 9961 3633 9948 3604 9950 3600 9981
3601 9983 3601 9985 3600 9986 3622 9987
3646 9990
TIME...MOT...LOC 1947Z 237DEG 19KT 3641 9982 3610 9980
KURTZThe Vance AFB radar (KVNX), 161 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
6 thunderstorm wind. Local standard time, as filed.
No damage was reported.
Power poles down.
Four inch tree limbs were snapped.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643052, 649199, 643053, 643054, 643055, 643056.